MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer "they had an incident where the sherlock 3cg stylet wire broke off and was found on chest x-ray.She stated that this happened today, (b)(6)2022.".
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the customer "they had an incident where the sherlock 3cg stylet wire broke off and was found on chest x-ray." she stated that this happened today, 11/17/2022.Per medwatch: "after placement of picc, noted guidewire fragment in pulmonary vessel.Insertion guidewire in sharps container.Wire fragment appears to have broken off the 3cg wire which is located inside the picc line.Wire fragment retrieved by interventional cardiology.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of regu1698 showed no other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample (if available), complaint and lot history review, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet is confirmed.One segment of a 3cg stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample.The segment was found to be approximately 1.9 cm long, and the epoxy tip of the stylet was not found on the returned segment.A kink was observed in the stylet segment near one end.A microscopic observation revealed the break site nearest the kink in the stylet segment was flat and distinct with a relatively small amount of plastic deformation and delamination on one side of the break surface.Striations were observed on this fracture surface directly across from the area of the break site which exhibited plastic deformation.A relatively large amount of plastic deformation was observed at the other break site; however, striations were observed on a flat portion of this break site directly across from the largest area of plastic deformation at this break site as well.The flattest areas of the break sites were also observed to be smooth and somewhat lustrous.The striations observed on the flat and lustrous portions of the break sites suggest the stylet was damaged by a sharp instrument before ultimately breaking due to forces encountered during handling and/or placement of the device.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by the customer "they had an incident where the sherlock 3cg stylet wire broke off and was found on chest x-ray." she stated that this happened today, (b)(6) 2022.Per medwatch: "after placement of picc, noted guidewire fragment in pulmonary vessel.Insertion guidewire in sharps container.Wire fragment appears to have broken off the 3cg wire which is located inside the picc line.Wire fragment retrieved by interventional cardiology.".

Brand Name
POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15933586
Report Number3006260740-2022-05611
Device Sequence Number6535517
Product Code LJS
UDI-Device Identifier00801741155031
UDI-Public(01)00801741155031
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1173108D4
Device Lot NumberREGU1698
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/01/2022
12/29/2022
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date12/15/2022
01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown